Vol. 6, No. 6, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Cusp form motives and admissible $G$-covers

Dan Petersen

Vol. 6 (2012), No. 6, 1199–1221
Abstract

There is a natural Sn-action on the moduli space ¯1,n(B(m)2) of twisted stable maps into the stack B(m)2, and so its cohomology may be decomposed into irreducible Sn-representations. Working over Spec [1m] we show that the alternating part of the cohomology of one of its connected components is exactly the cohomology associated to cusp forms for Γ(m). In particular this offers an alternative to Scholl’s construction of the Chow motive associated to such cusp forms. This answers in the affirmative a question of Manin on whether one can replace the Kuga–Sato varieties used by Scholl with some moduli space of pointed stable curves.

Keywords
Chow motive, cusp form, admissible cover, twisted curve, level structure
Mathematical Subject Classification 2010
Primary: 11G18
Secondary: 14H10
Milestones
Received: 18 March 2011
Accepted: 18 October 2011
Published: 12 August 2012
Authors
Dan Petersen
Department of Mathematics
KTH Royal Institute of Technology
Institutionen för matematik
Kungliga Tekniska Högskolan
100 44 Stockholm
Sweden